1

(42 replies, posted in New Developments)

Hi Patricia,

Sorry to hear about your husband.

I hope the photodyamic therapy works.  I should state I have no experience with this but what I have read is that it is often used for palliative treatment, that is to ease pain or other discomfort but is not a recognised treatment that may extend survival.  Again that is my reading of PDT, I could be wrong.

Is there any chance your husband could enter a clinical trial in the UK for Avastin.  I don't believe Avastin is approved yet in the UK.  I am being treated at Duke and I keep hearing how Avastin has made such a huge difference in their approach to treating patients with cancer.  I think everyone at Duke is on Avastin just about.

Since I have 4 different drugs it is hard to know what combination  or which one is effective--gemzar, oxaliplaten, avastin and Tarceva.  As I mentioned, I don't believe either avastin or Tarceva are approved and marketed in the UK yet, but I may be wrong. 

Let us know what you find out about PDT and how your husband is doing.

I will be thinking about both of you and keeping my fingers crossed.

Best wishes,

Alex.

2

(27 replies, posted in Introductions!)

Hi Everyone,

I would like to introduce myself, but before that like to thank Kelley, Stacie, Mark, and everyone else involved with cholangiocarcinoma.org.

I am now 40 and was diagnosed around mid July 2005 with cholangiocarcinoma.  At that point I had I believe 5 tumours in my liver, about 6 tumours in my spleen and several lymph nodes involved.  On July 26th, 2005 I started chemo after seeking a second opinion.  That chemo was every two weeks and comprized gemzar, oxaliplaten, avastin and Tarceva.  On Sept 6th, 2005 a CT scan showed most metastatic cancer to be shrinking (80%) and of the liver tumours only 2 had any sign of shrinkage, around 20%.  On NOvember 28th, I had a CT\PET scan and all of the metastatic cancer aprt from one lymph node was no longer detectable on either CT or PET.  The disease in the liver was described as stable.  Since the ends of October the Oxaliplaten was replaced with Xeloda because of liver toxicity and concern about peripheral neuropathy.  Admittedly, the xeloda has most liukely been more off than on because of side effects.

I probably shouldn't be writing all this here as Kelley asked for website suggestions, but I guess this is my introduction.

Keep up the good work you guys and my best wishes to all.

Alex.